Alert archive / Texas / High Wind Warnings in 2022
High Wind Warning 5, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Apr 11, 2022, 3:03 PM CDT for 15 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 12, 2022, 9:00 AM CDT. It was in force for 13 hr. 15 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 11, 2022, 3:03 PM CDT (20:03 UTC)
- In effect from
- Apr 12, 2022, 9:00 AM CDT
- Expired
- Apr 12, 2022, 10:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 80 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 10:45 AM CDT | NON-TSTM WND GST 60 | 3 Sw Dalhart, TX | |
| Apr 12, 11:20 AM CDT | NON-TSTM WND GST 58 | 1 S Black Mesa Park, OK | MESONET STATION KENT KENTON. |
| Apr 12, 12:22 PM CDT | NON-TSTM WND GST 58 | 11 S Romero, TX | MESONET STATION 118 ROMERO 11SSW. |
| Apr 12, 12:34 PM CDT | NON-TSTM WND GST 63 | 4 Ssw Dalhart, TX | ASOS STATION KDHT DALHART (ASOS). |
| Apr 12, 12:45 PM CDT | NON-TSTM WND GST 59 | 1 S Black Mesa Park, OK | MESONET STATION KENT KENTON. |
| Apr 12, 12:45 PM CDT | NON-TSTM WND GST 62 | 1 Wsw Guymon, OK | ASOS STATION KGUY GUYMON (ASOS). |
| Apr 12, 1:00 PM CDT | NON-TSTM WND GST 72 | 1 S Black Mesa Park, OK | MESONET STATION KENT KENTON. |
| Apr 12, 1:14 PM CDT | NON-TSTM WND GST 58 | 3 Se Dumas, TX | WEST TEXAS MESONET STATION KDU1. |
| Apr 12, 1:32 PM CDT | NON-TSTM WND GST 58 | 11 Wnw Bootleg, TX | MESONET STATION 69 BOOTLEG 11WNW. |
| Apr 12, 1:36 PM CDT | NON-TSTM WND GST 61 | 2 Wnw Fritch, TX | MESONET STATION 114 FRITCH 1WNW. |
| Apr 12, 2:05 PM CDT | NON-TSTM WND GST 59 | 2 Ene Goodwell, OK | MESONET STATION GOOD GOODWELL. |
| Apr 12, 2:19 PM CDT | NON-TSTM WND GST 61 | 3 Se Dumas, TX | WEST TEXAS MESONET KDU1. |
| Apr 12, 3:00 PM CDT | NON-TSTM WND GST 67 | 2 Ene Goodwell, OK | MESONET STATION GOOD GOODWELL. |
| Apr 12, 3:19 PM CDT | NON-TSTM WND GST 61 | 9 Nne Sunray, TX | WEST TEXAS MESONET STATION KSU1 AT SUNRAY 9 NNE. |
| Apr 12, 4:25 PM CDT | NON-TSTM WND GST 58 | 10 Ese Valley De Oro, TX | MESONET STATION 82 AMARILLO 15NNW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2478 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
925 WWUS74 KAMA 112003 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 303 PM CDT Mon Apr 11 2022 OKZ001>003-TXZ001>004-006>008-011>013-016-017-317-121100- /O.UPG.KAMA.HW.A.0004.220412T1600Z-220413T0300Z/ /O.NEW.KAMA.HW.W.0005.220412T1400Z-220413T0300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Hartley- Moore-Hutchinson-Oldham-Potter-Carson-Deaf Smith-Randall-Palo Duro Canyon- Including the cities of Borger, Bootleg, Romero, Umbarger, Conlen, Palo Duro Canyon State Park, Gruver, Four Way, Dalhart, Canyon, Amarillo, Waka, Perryton, Buffalo Lake, Panhandle, Ware, Boise City, Masterson, White Deer, Vega, Wolf Creek Park, Keyes, Pantex, Bushland, Spearman, Channing, Forgan, Farnsworth, Skellytown, Dumas, Wildorado, Stratford, Boys Ranch, Hereford, Beaver, Dawn, Hartley, and Guymon 303 PM CDT Mon Apr 11 2022 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 10 PM CDT TUESDAY... * WHAT...Southwest winds around 40 mph with gusts up to 65 mph expected. * WHERE...The Oklahoma Panhandle and the northwest two thirds of the Texas Panhandle. * WHEN...From 9 AM to 10 PM CDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ005-009-010-014-015-018>020-121100- /O.EXT.KAMA.HW.A.0004.220412T1400Z-220413T0300Z/ Lipscomb-Roberts-Hemphill-Gray-Wheeler-Armstrong-Donley- Collingsworth- Including the cities of Wheeler, Claude, Glazier, Pampa, Lora, Lela, Lake Marvin, Codman, Clarendon, Samnorwood, Kingsmill, Dozier, Higgins, Canadian, Miami, Wellington, Booker, Wayside, Briscoe, Twitty, Shamrock, Goodnight, Follett, Lutie, and Washburn 303 PM CDT Mon Apr 11 2022 ...HIGH WIND WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Southwest winds around 35 mph with gusts up to 55 mph possible. * WHERE...Armstrong, Collingsworth, Donley, Gray, Hemphill, Lipscomb, Roberts and Wheeler Counties. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ LG
5 follow-up statements
182 WWUS74 KAMA 120845 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 345 AM CDT Tue Apr 12 2022 TXZ005-009-010-014-015-018>020-120945- /O.CAN.KAMA.HW.A.0004.220412T1400Z-220413T0300Z/ Lipscomb-Roberts-Hemphill-Gray-Wheeler-Armstrong-Donley- Collingsworth- Including the cities of Wheeler, Claude, Glazier, Pampa, Lora, Lela, Lake Marvin, Codman, Clarendon, Samnorwood, Kingsmill, Dozier, Higgins, Canadian, Miami, Wellington, Booker, Wayside, Briscoe, Twitty, Shamrock, Goodnight, Follett, Lutie, and Washburn 345 AM CDT Tue Apr 12 2022 ...HIGH WIND WATCH IS CANCELLED... The high wind watch has been upgraded to a high wind warning for most of the area, but those areas not in the warning will be in a wind advisory. $$ OKZ001>003-TXZ001>004-006>008-011>013-016-017-317-122100- /O.CON.KAMA.HW.W.0005.220412T1400Z-220413T0300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Hartley- Moore-Hutchinson-Oldham-Potter-Carson-Deaf Smith-Randall-Palo Duro Canyon- Including the cities of Borger, Bootleg, Romero, Umbarger, Conlen, Palo Duro Canyon State Park, Gruver, Four Way, Dalhart, Canyon, Amarillo, Waka, Perryton, Buffalo Lake, Panhandle, Ware, Boise City, Masterson, White Deer, Vega, Wolf Creek Park, Keyes, Pantex, Bushland, Spearman, Channing, Forgan, Farnsworth, Skellytown, Dumas, Wildorado, Stratford, Boys Ranch, Hereford, Beaver, Dawn, Hartley, and Guymon 345 AM CDT Tue Apr 12 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...The combined Oklahoma and Texas Panhandles. * WHEN...From 9 AM this morning to 10 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Guerrero
919 WWUS74 KAMA 120853 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 353 AM CDT Tue Apr 12 2022 TXZ005-009-010-122100- /O.EXA.KAMA.HW.W.0005.220412T1400Z-220413T0300Z/ Lipscomb-Roberts-Hemphill- Including the cities of Lake Marvin, Higgins, Canadian, Miami, Glazier, Codman, Booker, Follett, and Lora 353 AM CDT Tue Apr 12 2022 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Hemphill, Lipscomb and Roberts Counties. * WHEN...From 9 AM this morning to 10 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ OKZ001>003-TXZ001>004-006>008-011>013-016-017-317-122100- /O.CON.KAMA.HW.W.0005.220412T1400Z-220413T0300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Hartley- Moore-Hutchinson-Oldham-Potter-Carson-Deaf Smith-Randall-Palo Duro Canyon- Including the cities of Borger, Bootleg, Romero, Umbarger, Conlen, Palo Duro Canyon State Park, Gruver, Four Way, Dalhart, Canyon, Amarillo, Waka, Perryton, Buffalo Lake, Panhandle, Ware, Boise City, Masterson, White Deer, Vega, Wolf Creek Park, Keyes, Pantex, Bushland, Spearman, Channing, Forgan, Farnsworth, Skellytown, Dumas, Wildorado, Stratford, Boys Ranch, Hereford, Beaver, Dawn, Hartley, and Guymon 353 AM CDT Tue Apr 12 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...The entire Oklahoma Panhandle and most of Texas Panhandle. * WHEN...From 9 AM this morning to 10 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Guerrero
572 WWUS74 KAMA 120923 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 423 AM CDT Tue Apr 12 2022 OKZ001>003-TXZ001>013-016-017-317-122100- /O.CON.KAMA.HW.W.0005.220412T1400Z-220413T0300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Deaf Smith-Randall-Palo Duro Canyon- Including the cities of Lake Marvin, Dalhart, Glazier, Romero, Umbarger, Conlen, Palo Duro Canyon State Park, Canadian, Lora, Gruver, Four Way, Borger, Codman, Canyon, Amarillo, Waka, Perryton, Buffalo Lake, Panhandle, Ware, Boys Ranch, Bootleg, Boise City, Higgins, Masterson, Miami, White Deer, Vega, Booker, Wolf Creek Park, Keyes, Pantex, Bushland, Spearman, Channing, Forgan, Farnsworth, Skellytown, Dumas, Wildorado, Stratford, Follett, Hereford, Beaver, Dawn, Hartley, and Guymon 423 AM CDT Tue Apr 12 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...The Oklahoma Panhandle and portions of the Texas Panhandle. * WHEN...From 9 AM this morning to 10 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ014-015-018>020-122100- /O.NEW.KAMA.WI.Y.0009.220412T1400Z-220413T0300Z/ Gray-Wheeler-Armstrong-Donley-Collingsworth- Including the cities of Wayside, Dozier, Clarendon, Lela, Wheeler, Briscoe, Wellington, Twitty, Shamrock, Claude, Goodnight, Samnorwood, Lutie, Pampa, Kingsmill, and Washburn 423 AM CDT Tue Apr 12 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Armstrong, Collingsworth, Donley, Gray and Wheeler Counties. * WHEN...From 9 AM this morning to 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Guerrero
323 WWUS74 KAMA 121954 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 254 PM CDT Tue Apr 12 2022 OKZ001>003-TXZ001>013-016-017-317-130300- /O.CON.KAMA.HW.W.0005.000000T0000Z-220413T0300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Deaf Smith-Randall-Palo Duro Canyon- Including the cities of Lake Marvin, Dalhart, Glazier, Romero, Umbarger, Conlen, Palo Duro Canyon State Park, Canadian, Lora, Gruver, Four Way, Borger, Codman, Canyon, Amarillo, Waka, Perryton, Buffalo Lake, Panhandle, Ware, Boys Ranch, Bootleg, Boise City, Higgins, Masterson, Miami, White Deer, Vega, Booker, Wolf Creek Park, Keyes, Pantex, Bushland, Spearman, Channing, Forgan, Farnsworth, Skellytown, Dumas, Wildorado, Stratford, Follett, Hereford, Beaver, Dawn, Hartley, and Guymon 254 PM CDT Tue Apr 12 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southwest winds around 40 mph with gusts up to 65 mph. * WHERE...Oklahoma Panhandle and the northwest two thirds of the Texas Panhandle. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ014-015-018>020-130300- /O.CON.KAMA.WI.Y.0009.000000T0000Z-220413T0300Z/ Gray-Wheeler-Armstrong-Donley-Collingsworth- Including the cities of Wayside, Dozier, Clarendon, Lela, Wheeler, Briscoe, Wellington, Twitty, Shamrock, Claude, Goodnight, Samnorwood, Lutie, Pampa, Kingsmill, and Washburn 254 PM CDT Tue Apr 12 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southwest winds around 35 mph with gusts to 50 mph. * WHERE...Armstrong, Collingsworth, Donley, Gray and Wheeler Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LG
191 WWUS74 KAMA 130247 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 947 PM CDT Tue Apr 12 2022 OKZ001>003-TXZ001>013-016-017-317-130400- /O.EXP.KAMA.HW.W.0005.000000T0000Z-220413T0300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Deaf Smith-Randall-Palo Duro Canyon- Including the cities of Lake Marvin, Dalhart, Glazier, Romero, Umbarger, Conlen, Palo Duro Canyon State Park, Canadian, Lora, Gruver, Four Way, Borger, Codman, Canyon, Amarillo, Waka, Perryton, Buffalo Lake, Panhandle, Ware, Boys Ranch, Bootleg, Boise City, Higgins, Masterson, Miami, White Deer, Vega, Booker, Wolf Creek Park, Keyes, Pantex, Bushland, Spearman, Channing, Forgan, Farnsworth, Skellytown, Dumas, Wildorado, Stratford, Follett, Hereford, Beaver, Dawn, Hartley, and Guymon 947 PM CDT Tue Apr 12 2022 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING... Winds have diminished and that trend will continue this evening. As a result, the High Wind Warning issued earlier has been allowed to expire. $$ TXZ014-015-018>020-130400- /O.EXP.KAMA.WI.Y.0009.000000T0000Z-220413T0300Z/ Gray-Wheeler-Armstrong-Donley-Collingsworth- Including the cities of Wayside, Dozier, Clarendon, Lela, Wheeler, Briscoe, Wellington, Twitty, Shamrock, Claude, Goodnight, Samnorwood, Lutie, Pampa, Kingsmill, and Washburn 947 PM CDT Tue Apr 12 2022 ...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... Winds have diminished and that trend will continue this evening. As a result, the Wind Advisory issued earlier has been allowed to expire. $$ Schneider
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Apr 11, 2:47 PM CDT, 16 minutes earlier.
Area forecast discussion, Apr 11, 2:47 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
247 PM CDT Mon Apr 11 2022
.SHORT TERM...
Southerly winds tonight are expected to be in the 20 to 25 mph range
with higher gusts ahead of a digging upper storm system moving
through eastern Oregon into southern Idaho. This upper system will
move out into the northern high plains by mid day Tuesday and into
northwest South Dakota by midnight Tuesday night. This will put the
Panhandles on the warm, dry, and windy side of this system. The
Panhandles will be on the right exit region of the upper level jet
rounding the base of the trough especially during the early half of
Tuesday. This will provide downward motion, which will help to
bring the 50 knot winds at 700mb and 850mb down to the surface,
especially across the Oklahoma Panhandle and the northwest half of
the Texas Panhandle. Forecast soundings show a deep mixed layer
from the surface all the way up to past 700mb's. Plenty of sunshine
should also promote deep mixing during the day on Tuesday. Winds
will decease toward sunset as the evening inversion sets up. Winds
will then turn more to the northwest behind a cold front later
Tuesday evening into early morning on Wednesday. Highs on Tuesday
will range from the mid 70's in the far northwest to the lower 90's
in the far southeast.
&&
.FIRE WEATHER...
Critical fire weather conditions are expected on Tuesday across the
Panhandles with relative humidity values down to 8 to 15 percent and
southwest winds at 30 to 40 with gusts to around 65 mph, especially
in the northwest. Winds will gradually decrease toward sunset. Winds
will then become more northwest during the overnight hours Tuesday
night behind a cold front.
&&
.LONG TERM...
Much cooler temperatures are expected on Wednesday behind a
Pacific front. There will be gradual warm up going into the
weekend. Model guidance is not in good agreeance with the
extended period. It is looking like another frontal passage may
bring some cooler temperatures as early as Sunday. However, even the
NBM has trended the cool down to take place on Monday now.
For Wednesday, overall conditions will be cooler behind a Pacific
front. The one question for Wednesday is who will see a Canadian
front. Areas to the northeast could see northerly winds behind a
Canadian front depending on how far south and west into the
combined Panhandles it ends up. The NAM and GFS have the westerly
and dry winds taking over the majority of the Panhandles while the
EC and CMC are dominating with northerly winds with slightly
higher dewpoints over the majority of the area. Where this
boundary ends up will play a role in wind direction and wind
speeds. Have stayed with the NBM 90 for now. Which has winds
out of the west for the southwestern Panhandles, reaching speeds
of 25 to 35 mph with gusts up to 45 mph. The H5 jet will be over
this area with much stronger winds. However, per Bufkit soundings
there will be a warm boundary layer between H6 and H5 that will
most likely act as a barrier from the much stronger winds. Winds
will be northerly closer to the 15 to 25 mph for areas that end up
to the north of a Canadian front. Much lower dewpoints will
located behind the Pacific front and will create some really low
RH values in the single digits once again despite the daytime
highs only being in the 50s to 60s. So there will be some fire
weather concerns for at least the southwest if not all of the
combined Panhandles. Wednesday night winds will subside and
become light and skies will be clear leading to the northwest two
thirds of the combined Panhandles will be able to drop below
freezing going into Thursday morning.
Thursday in the afternoon highs will be able warm up slightly with
the northern combined Panhandles reaching the mid to upper 60s
while the southern Texas Panhandle is progged to reach the lower
70s. Winds will return to the south with speeds looking to be
around 20 mph. Friday, the FA will continue to be under the
influence of mostly zonal flow and surface winds will be down
sloping coming out of the west as well. This will lead to a nice
warm up Friday with temperatures reaching the upper 70s to 80s.
Going into the weekend the forecast is even more unclear with
model solutions all over the place. For instance the EC has a
shortwave trough pass over late Saturday bringing a weak cold
front with it. Have stayed with NBM over the weekend which does
show a slightly cooler temperatures for Beaver County and areas
to the north and northeast behind this front on Saturday. Now the
NBM is showing much warmer temperatures on Sunday than what the
previous forecast had indicating this front is no longer looking
to stick around. Overall dry, warm, and breezy conditions will
lead to some ongoing fire weather conditions for some, if not all
of the combined Panhandles.
Hoffeditz
&&
Fire Weather...
Breezy and dry conditions will lead to possibly wide spread
critical fire weather conditions across the entire combined
Oklahoma and Texas Panhandles. The area of greatest concern will
be in the southwest TX Panhandle where winds are looking to be on
the windier side as opposed to breezy. Winds in the southwest are
progged to be in the 30-35 mph range with gusts up to 45 mph. Will
be watching out for a possible Canadian front that could have
winds more northerly instead of westerly and also slightly lighter
winds with slightly higher RH values that may have the northeast
in elevated conditions instead of critical. There are some
uncertainties still on how this front will or will not impact the
area. RFTI's will be much higher in the southwest TX Panhandle
nearing 7. RFTI's are looking to be 2-3 in the eastern OK
Panhandle.
Elevated to critical fire weather conditions will be possible
Thursday through Sunday. Wind highlights do not look like they
will be needed during this time. However, winds will still upwards
of 20-25 mph for portions of the combined Panhandles each of
these days. No sign of precipitation is in sight and RH values
will continue to drop below 20 percent.
Hoffeditz
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 54 86 40 64 32 / 0 0 0 0 0
Beaver OK 54 89 36 60 27 / 0 0 0 5 0
Boise City OK 54 79 29 56 23 / 0 0 0 10 0
Borger TX 58 89 41 66 33 / 0 0 0 5 0
Boys Ranch TX 55 85 37 64 29 / 0 0 0 5 0
Canyon TX 54 86 40 65 30 / 0 0 0 0 0
Clarendon TX 54 89 45 66 34 / 0 0 0 0 0
Dalhart TX 50 79 30 60 23 / 0 0 0 10 0
Guymon OK 55 86 34 61 27 / 0 0 0 10 0
Hereford TX 53 84 39 65 29 / 0 0 0 0 0
Lipscomb TX 56 90 40 62 31 / 0 0 0 5 0
Pampa TX 54 87 40 63 32 / 0 0 0 5 0
Shamrock TX 54 92 47 69 34 / 0 0 0 0 0
Wellington TX 54 93 49 71 36 / 0 0 0 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning from 11 AM to 10 PM CDT Tuesday for the
following zones: Armstrong...Carson...Collingsworth...
Dallam...Deaf Smith...Donley...Gray...Hansford...Hartley...
Hemphill...Hutchinson...Lipscomb...Moore...Ochiltree...
Oldham...Palo Duro Canyon...Potter...Randall...Roberts...
Sherman...Wheeler.
High Wind Watch from Tuesday morning through Tuesday evening for
the following zones: Armstrong...Carson...Collingsworth...
Dallam...Deaf Smith...Donley...Gray...Hansford...Hartley...
Hemphill...Hutchinson...Lipscomb...Moore...Ochiltree...
Oldham...Palo Duro Canyon...Potter...Randall...Roberts...
Sherman...Wheeler.
Red Flag Warning until 9 PM CDT this evening for the following
zones: Dallam...Deaf Smith...Hartley...Oldham.
OK...Red Flag Warning from 11 AM to 10 PM CDT Tuesday for the
following zones: Beaver...Cimarron...Texas.
High Wind Watch from Tuesday morning through Tuesday evening for
the following zones: Beaver...Cimarron...Texas.
Red Flag Warning until 9 PM CDT this evening for the following
zones: Cimarron.
&&
15/36Hazardous weather outlook, Apr 11, 2:45 PM CDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 245 PM CDT Mon Apr 11 2022 OKZ001>003-TXZ001>020-317-121000- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 245 PM CDT Mon Apr 11 2022 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Critical Fire Weather expected this afternoon in the western Panhandles, with elevated Fire Weather conditions in the central Panhandles. Winds will be in the 15-25 mph range with gusts 30-40 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong southwest winds of 35 to 45 mph with gusts to 65 mph will be possible across much of the Panhandles Tuesday. A High Wind Warning is in effect for all of the Oklahoma Panhandle and the northwest two thirds of the Texas Panhandle late Tuesday morning into early Tuesday evening. A High Wind Watch remains in effect for the southeast third of the Texas Panhandle during this time. Elevated to critical fire weather conditions are expected across the combined Oklahoma and Texas Panhandles Tuesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated and critical fire weather conditions Monday through Sunday.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:56 AM CDT | Red Flag Warning | AMA | Dallam, Deaf Smith, Hartley, Oldham | 17 hr |
| Apr 11, 3:56 AM CDT | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 42 hr |
| Apr 11, 3:18 PM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 24 hr |
Nearby
High Wind Warnings in Texas, 2022High Wind Warnings in Oklahoma, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.